Advertisement

Inequalities pp 151-170 | Cite as

Optimal Hypercontractivity for Fermi Fields and Related Non-Commutative Integration Inequalities

  • Eric A. Carlen
  • Elliott H. Lieb

Abstract

Optimal hypercontractivity bounds for the fermion oscillator semigroup are obtained. These are the fermion analogs of the optimal hypercontractivity bounds for the boson oscillator semigroup obtained by Nelson. In the process, several results of independent interest in the theory of non-commutative integration are established.

Keywords

Conditional Expectation Clifford Algebra Dirichlet Form Logarithmic Sobolev Inequality Full Matrix Algebra 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [A1HK]
    Albeverio, S., Høegh-Krohn, R.: Dirichlet forms and Markov semigroups on C*-algebras. Commun. Math. Phys. 56, 173–187 (1977)zbMATHCrossRefGoogle Scholar
  2. [ArYa]
    Araki, H., Yamagami, S.: An inequality for the Hilbert—Schmidt norm, Commun. Math. Phys. 81, 89–96 (1981)MathSciNetzbMATHCrossRefGoogle Scholar
  3. [BCL]
    Ball, K., Carlen, E.A., Lieb, E. H.: preprint 1992Google Scholar
  4. [BrWe]
    Brauer, R., Weyl, H.: Spinors in n dimensions. Am. J. Math. 57, 425–449 (1935)MathSciNetCrossRefGoogle Scholar
  5. [CL91]
    Carlen, E.A., Loss, M.: Extremals of functionals with competing symmetries. J. Func. Anal. 88, 437–456 (1991)MathSciNetCrossRefGoogle Scholar
  6. [Da76]
    Davies, E.B.: Quantum Theory of Open Systems. New York: Academic Press, 1976zbMATHGoogle Scholar
  7. [Di53]
    Dixmier, J.: Formes linéaires sur un anneau d’opérateurs, Bull. Soc. Math. France 81, 222–245 (1953)MathSciNetGoogle Scholar
  8. [Far]
    Faris, W.: Product spaces and Nelson’s inequality, Helv. Phys. Acta 48, 721–730 (1975)MathSciNetGoogle Scholar
  9. [Fe69]
    Federbush, P.: A partially alternate derivation of a result of Nelson. J. Math. Phys. 10, 50–52 (1969)zbMATHCrossRefGoogle Scholar
  10. [Gr72]
    Gross, L.: Existence an uniqueness of physical ground states. J. Funct. Anal. 10, 52–109 (1972)zbMATHCrossRefGoogle Scholar
  11. [Gr75]
    Gross, L.: Hypercontractivity and logarithmic Sobolev inequalities for the Clifford-Dirichlet form. Duke Math. J. 43, 383–396 (1975)CrossRefGoogle Scholar
  12. [Gr89]
    Gross, L.: Logarithmic Sobolev inequalities for the heat kernel on a Lie group and a bibliography on logarithmic Sobolev inequalities and hypercontractivity. In: White Noise Analysis, Mathematics and Applications. Hida et al. (eds.) Singapore: World Scientific, 1990, pp. 108–130Google Scholar
  13. [Gr92]
    Gross, L.: Logarithmic Sobolev inequalities and contractivity properties of semigroups. 1992 Varenna summer school lecture notes (preprint)Google Scholar
  14. [HuPa]
    Hudson, R., Parthasarathy, K.R.: Quantum Itú’s formula and stochastic evolutions. Commun. Math. Phys. 93, 301–323 (1984)MathSciNetzbMATHCrossRefGoogle Scholar
  15. [JoKl]
    Jordan, P., Klein, O.: Zum Mehrkörperproblem der Quantentheorie. Zeits. für Phys. 45, 751–765 (1927) [JoWi]_Jordan, P., Wigner, E.P.: Über das Paulische Äquivalenzverbot. Zeits. für Phys. 47, 631-651 (1928)zbMATHCrossRefGoogle Scholar
  16. [Li76]
    Lieb, E.H.: Inequalities for some operator and matrix functions. Adv. Math. 20, 174–178 (1976)MathSciNetzbMATHCrossRefGoogle Scholar
  17. [Li90]
    Lieb, E.H.: Gaussian kernels have only Gaussian maximizers. Invent. Math. 102, 179–208 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  18. [Lin]
    Lindsay, M.: Gaussian hypercontractivity revisited. J. Funct. Anal. 92, 313–324 (1990)MathSciNetzbMATHCrossRefGoogle Scholar
  19. [LiMe] Lindsay, M., Meyer, P.A.: preprint, 1991Google Scholar
  20. [MeDS]
    Merris, R., Dias da Silva, J.A.: Generalized Schur functions. J. Lin. Algebra 35, 442–448 (1975)zbMATHCrossRefGoogle Scholar
  21. [Me85]
    Meyer, P.A.: Eléments de probabilités quantiques, exposés I—V. In: Sem. de Prob. XX, Lecture notes in Math. 1204, New York: Springer, 1985 pp. 186–312Google Scholar
  22. [Me86]
    Meyer, P.A.: Eléments de probabilités quantiques, exposés VI—VIII. In: Sem. de Prob. XXI, Lecture notes in Math. 1247, New York: Springer, 1986 pp. 27–80Google Scholar
  23. [Ne66]
    Nelson, E.: A quartic interaction in two dimensions. In: Mathematical Theory of Elementary Particles, R. Goodman, I. Segal (eds.) Cambridge, MA MIT Press, 1966Google Scholar
  24. [Ne73]
    Nelson, E.: The free Markov field. J. Funct. Anal. 12, 211–227 (1973)zbMATHCrossRefGoogle Scholar
  25. [Ne74]
    Nelson, E.: Notes on non-commutative integration. J. Funct. Anal. 15, 103–116 (1974)zbMATHCrossRefGoogle Scholar
  26. [Nev]
    Neveu, J.: Sur l’espérance conditionelle par rapport à un mouvement Brownien. Ann. Inst. H. Poincaré Sect. B. (N.S.) 12, 105–109 (1976)MathSciNetzbMATHGoogle Scholar
  27. [Ru72]
    Ruskai, M.B.: Inequalities for traces on Von Neumann algebras. Commun. Math. Phys. 26, 280–289 (1972)MathSciNetzbMATHCrossRefGoogle Scholar
  28. [SML]
    Schultz, T.D., Mattis, D.C., Lieb, E. H.: Two dimensional Ising model as a soluble problem of many fermions. Rev. Mod. Phys. 36, 856–871 (1964)MathSciNetCrossRefGoogle Scholar
  29. [Se53]
    Segal, I.E.: A non-commutative extension of abstract integration. Ann. Math. 57, 401–457 (1953)zbMATHCrossRefGoogle Scholar
  30. [Se56]
    Segal, I.E.: Tensor algebras over Hilbert spaces II. Ann. Math. 63, 160–175 (1956)zbMATHCrossRefGoogle Scholar
  31. [Se70]
    Segal, I.E.: Construction of non-linear local quantum processes: I. Ann. Math. 92, 462–481 (1970)zbMATHCrossRefGoogle Scholar
  32. [TJ74]
    Tomczak-Jaegermann, N.: The moduli of smoothness and convexity and Rademacher averages of trace classes S P(1 ≦p< ∞ ). Studia Mathematica 50, 163–182 (1974)MathSciNetzbMATHGoogle Scholar
  33. [Um54]
    Umegaki, H.: Conditional expectation in operator algebras I. Tohoku Math. J. 6, 177–181 (1954)MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2002

Authors and Affiliations

  • Eric A. Carlen
    • 2
  • Elliott H. Lieb
    • 1
  1. 1.Departments of Mathematics and PhysicsPrinceton UniversityPrincetonUSA
  2. 2.Department of MathematicsPrinceton UniversityPrincetonUSA

Personalised recommendations